Florida, 2006Tornadoes in Florida, August 30, 2006
August 30, 2006 · NWS MLB · 2 events in 1 county or zone
2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 30, 1:24 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 30, 1:24 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
224 PM EDT WED AUG 30 2006
.DISCUSSION...
...PERIODS OF HEAVY RAIN AS ERNESTO LIFTS NORTH ACROSS EAST CENTRAL
FLORIDA THROUGH THIS EVENING...
...THREAT FOR HEAVY RAINS WILL CONTINUE INTO THE HOLIDAY WEEKEND
APART FROM ERNESTO...
CURRENTLY...AT 2 PM...CENTER OF TD ERNESTO NEAR LAKE OKEECHOBEE WITH
INCREASE IN BANDING STRUCTURE ON THE WEST SIDE OF THE CIRCULATION
CENTER. CONVERGENT INFLOW BAND ALSO SETTING UP N-NE OF THE CENTER.
CURRENT TPC TRACK WILL PULL ERNESTO NNE TWD SRN BREVARD COUNTY AND
OFFSHORE BY LATE EVENING.
TONIGHT...MAIN CONCERNS FOR THE OVERNIGHT WILL BE AN INCREASE IN
COVERAGE OF RAIN BANDS WITH LOCALLY HEAVY RAINFALL AND STRENGTHENING
LOW LVL FLOW NEAR THE COAST AND AROUND THE CENTER AS SYSTEM TRACKS
ACROSS THE SRN FORECAST AREA THROUGH EARLY EVENING. WILL BE
INCREASING RAIN CHANCES INTO THE 70-80 PCT RANGE FOR TONIGHT WITH
AFTERNOON PACKAGE AND CONTINUING FLOOD WATCH THROUGH AT LEAST THE
EVENING HOURS.
EXPECT GUSTS TO TOP OUT IN THE 45 MPH RANGE WITH RAIN SQUALLS...
SUSTAINED WINDS ALREADY ON THE INCREASE TO 20-25 MPH ACROSS THE
TREASURE COAST THIS AFTERNOON. ISOLATED RAINFALL AMOUNTS TO 3-5
INCHES WHERE STRONGER RAIN BANDS SET UP THROUGH THIS EVENING.
ISOLATED TORNADO THREAT WILL CONTINUE MAINLY ACROSS N CSTL SECTIONS
THROUGH EARLY EVENING. WIL BE MAKING OTHER ADJUSTMENTS PENDING 5PM
NHC ADVISORY PACKAGE.
THU...BULK OF CONCENTRATED RAINFALL ASSOCIATED WITH ERNESTO WILL
SHIFT NORTH OF THE AREA. MOISTURE PROGGED TO REMAIN DEEP
THOUGH...AND TRAILING CONVERGENCE BANDS TO THE SOUTH OF THE
CIRCULATION SHOULD RESULT IN HIGH RAIN CHANCES.
FRI-TUE...TROUGH PICKING UP ERNESTO IS FORECAST TO BE REINFORCED BY
ANOTHER TROUGH DIGGING INTO THE MID SECTION OF THE COUNTRY OVER THE
WEEKEND. THIS WILL MAINTAIN SOUTHWEST STEERING WINDS THROUGH MUCH
OF THE PERIOD. THE LATEST GFS SHOWS A NEARLY STATIONARY SURFACE
TROUGH ALONG THE EAST COAST WITH HIGH MOISTURE BAND REMAINING ACROSS
THE PENINSULA. WE MIGHT BE GETTING INTO A PROLONGED WET PATTERN IF
THIS VERIFIES AS THE HIGH MOISTURE AND SOUTHWEST MID LEVEL FLOW
SHOULD FAVOR THE EAST SIDE OF THE PENINSULA FOR AFTERNOON CONVECTION.
&&
.MARINE...AS CENTER OF ERNESTO MOVES OFF THE COAST EARLY THIS
EVENING EXPECT GRADIENT TO TIGHTEN WITH THE POTENTIAL FOR TROPICAL
STORM CONDITIONS...ESPECIALLY IN SQUALLS TO CONTINUE...SO PLAN TO
KEEP THE TROPICAL STORM WARNING AT LEAST FOR EARLY TONIGHT.
AS ERNESTO LIFTS NORTH OF THE AREA LATE TONIGHT... CONDITIONS WILL
GRADUALLY START TO IMPROVE FROM SOUTH TO NORTH. THE OFFSHORE FLOW
ON THU WILL LIKELY BE STRONG ENOUGH FOR HEADLINES...ESPECIALLY EARLY
IN THE DAY THOUGH. WINDS WILL DECREASE FURTHER FRI AND OVER THE
WEEKEND AS THE ATLANTIC HIGH PRESSURE RIDGE BUILDS NORTH. WE SHOULD
SEE A RETURN OF 10 KNOT OR LESS CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 78 90 76 91 / 80 70 30 50
MCO 76 90 75 91 / 70 70 30 60
MLB 77 89 74 90 / 80 70 30 60
VRB 76 90 76 90 / 80 70 30 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
...TROPICAL STORM WARNING SEBASTIAN INLET TO FLAGLER BEACH
...INLAND TROPICAL STORM WARNING BREVARD AND VOLUSIA.
...FLOOD WATCH ALL COUNTIES THROUGH TONIGHT.
&&
SHORT TERM...WIMMER/VOLKMER
LONG TERM/PUBLIC/MARINE....LASCODY
TROPICAL...HAGEMEYER/SPRATT
In the hours before
Special weather statement, Aug 30, 8:54 AM EST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
954 AM EDT WED AUG 30 2006
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
301545-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
954 AM EDT WED AUG 30 2006
...TROPICAL STORM ERNESTO ONSHORE OVER SOUTH FLORIDA...
AT 945 AM EDT...THE CENTER OF CIRCULATION OF TROPICAL STORM ERNESTO
WAS LOCATED SOUTH OF LAKE OKEECHOBEE.
AS ERNESTO CONTINUES TO MOVE NORTH AT 8 MPH...RAIN BANDS WITH
EMBEDDED RAIN SQUALLS WILL COME ASHORE THE COAST FROM FLAGLER AND
ORMOND BEACHES SOUTH...AND MOVE QUICKLY INLAND TO THE INTERIOR
COUNTIES FROM WESTERN VOLUSIA TO OKEECHOBEE COUNTIES.
THROUGH NOON...BRIEF BUT HEAVY SHOWERS WITH GUSTS TO 40 MPH WILL
OCCUR FROM VERO BEACH AND SEBASTIAN TO MELBOURNE...COCOA AND VIERA
AS AN AREA OF RAIN MOVES QUICKLY ACROSS INDIAN RIVER AND BREVARD
COUNTIES.
MORE RAIN BAND SHOWERS WILL COME ASHORE BETWEEN MERRITT ISLAND AND
SCOTTSMOOR...AND FROM DAYTONA BEACH TO PALM COAST. BRIEF BUT HEAVY
RAIN WITH GUSTS TO 40 MPH WILL OCCUR AS THE SHOWERS COME ASHORE.
RADAR ESTIMATES HAVE BEEN UP TO THREE INCHES PER HOUR OVER THE
COASTAL WATERS EAST OF MOSQUITO LAGOON.
SHOWERS WILL MOVE ACROSS ORANGE...SEMINOLE AND LAKE COUNTIES FROM
METRO ORLANDO AND SANFORD TO CLERMONT...ZELLWOOD AND CASSIA.
MORE RAIN BANDS WILL SWEEP ACROSS THE COAST BETWEEN JUPITER INLET
AND FORT PIERCE...AND FROM PALM BEACH COUNTY INTO MARTIN COUNTY.
WIMMER
Special weather statement, Aug 30, 10:02 AM EST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1102 AM EDT WED AUG 30 2006
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
301645-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
1102 AM EDT WED AUG 30 2006
...TROPICAL DEPRESSION ERNESTO MOVING UP THE CENTER OF THE
FLORIDA PENINSULA...
AT 11 AM EDT...THE CENTER OF CIRCULATION OF TROPICAL DEPRESSION
ERNESTO WAS LOCATED ABOUT 25 MILES SOUTH OF LAKE OKEECHOBEE.
AS ERNESTO CONTINUES TO MOVE NORTH AT AROUND 10 MPH...RAIN BANDS
WITH EMBEDDED RAIN SQUALLS WILL COME ASHORE THE COAST FROM FLAGLER
AND ORMOND BEACHES SOUTH...AND MOVE QUICKLY INLAND TO THE INTERIOR
COUNTIES FROM WESTERN VOLUSIA TO OKEECHOBEE COUNTIES.
THROUGH 1 PM...ALTHOUGH ERNESTO HAS BEEN DOWNGRADED TO A TROPICAL
DEPRESSION IT WILL STILL BE CAPABLE OF PRODUCING RAINBANDS WITH
EMBEDDED HEAVY SHOWERS AND WIND GUSTS TO 40 MPH OVER THE BREVARD AND
VOLUSIA COUNTY COAST. RADAR WAS DETECTING BRIEF...HEAVY RAIN COMING
ASHORE FROM MOSQUITO LAGOON IN NORTHERN BREVARD TO PALM COAST AND
FLAGLER BEACH WHICH ARE LOCATED NORTH OF DAYTONA BEACH. RADAR
RAINFALL ESTIMATES HAVE BEEN TO 2 INCHES IN CELLS LOCATED EAST OF
MOSQUITO LAGOON AND CAPE CANAVERAL.
LIGHT TO MODERATE RAIN WILL SWEEP ACROSS INTERIOR SECTIONS MAINLY
NORTH AND WEST OF INTERSTATE 4.
ANOTHER AREA OF LIGHT TO MODERATE RAIN AND WIND GUSTS TO 30
ASSOCIATED WITH THE CENTER OF TROPICAL DEPRESSION ERNESTO WILL
PUSH QUICKLY ACROSS MARTIN...OKEECHOBEE AND SAINT LUCIE COUNTIES
WIMMER
Special weather statement, Aug 30, 12:45 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
145 PM EDT WED AUG 30 2006
FLZ047-053-054-058-059-064-301900-
INDIAN RIVER-MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD-ST. LUCIE-
145 PM EDT WED AUG 30 2006
...ERNESTO TO BRING GUSTY WINDS TO THE TREASURE COAST THIS
AFTERNOON...
AT 145 PM...THE CENTER OF TROPICAL DEPRESSION ERNESTO WAS MOVING
NORTH TOWARD EASTERN PORTIONS OF LAKE OKEECHOBEE. OBSERVATIONS
ALONG FROM COAST FROM VERO BEACH TO JENSEN BEACH INDICATE WINDY
CONDITIONS DEVELOPING ALONG THE IMMEDIATE COAST AND BEACHES.
SUSTAINED WINDS FROM THE SOUTHEAST TO 20 TO 25 MPH WITH OCCASIONAL
GUSTS TO 40 MPH CAN BE EXPECTED ALONG THE COAST THROUGH THE
LATE AFTERNOON HOURS. SHOWERS WILL ALSO INCREASE TO THE NORTH OF THE
CENTER ACROSS SOUTHERN BREVARD COUNTY AND PUSH INLAND ACROSS
SOUTHERN OSCEOLA AND OKEECHOBEE COUNTIES. THESE SHOWERS WILL
CONTAIN LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES AND GUSTY
WINDS TO 35 TO 40 MPH IN RAIN SQUALLS.
VOLKMER
Tornado, Osceola
- When
- August 30, 2:38 PM EST
- Where
- Osceola County, 2 mi N of Deer Park
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 30 yd
- Reported by
- GOVT OFFICIAL
- Coordinates
- 28.120, -80.900
County workers photographed an F0 tornado on the ground just north of Deer Park. No significant damage was noted.
Tornado, Osceola
- When
- August 30, 2:50 PM EST
- Where
- Osceola County, 1 mi SW of Holopaw
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 30 yd
- Reported by
- GOVT OFFICIAL
- Coordinates
- 28.117, -81.083
County workers watched an F0 tornado touch down in a wooded area just southwest of Holopaw. No other damage was noted.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in West Virginia, August 30, 2006$6.3 million · 2.5 in hail · 14 events
- Lightning Strike in South Carolina, August 30, 2006$500,000 · 1 event
- Hail and Damaging Wind in Mississippi, August 30, 2006$60,000 · 50 kt wind · 3 events
- Damaging Wind in Alabama, August 30, 2006$45,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, August 30, 2006$20,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in North Carolina, August 30, 20061.25 in hail · 12 events
- Tropical Storm in Georgia, August 30 to 31, 200610 events
- Tropical Storm in South Carolina, August 30 to 31, 20067 events
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Wind in Kentucky, August 30, 2006$7,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525752, 5525753.